Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 133, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 17, 2003, 3:21 PM CDT for Butler County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2003, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 17, 2003, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Butler County, NE
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:30 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 17, 2:30 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT TUE JUN 17 2003 MAIN FORECAST PROBLEMS DEAL WITH THUNDERSTORM CHANCES TONIGHT AND WEDNESDAY...AND THEN AGAIN BEGINNING FRIDAY NIGHT CONTINUING THROUGH EARLY NEXT WEEK. RATHER ANOMALOUS LOOKING SURFACE PATTERN EXISTS ACROSS THE FORECAST AREA WITH WEAK SURFACE TROUGH LOCATED FROM WESTERN NEBRASKA THROUGH NORTHEAST NEBRASKA INTO SOUTHERN MINNESOTA. CONVECTION FOLLOWED A TYPICAL DIURNAL PATTERN...BUT HAS NOW REIGNITED UPON REACHING CONVECTIVE TEMPERATURES IN THE MID 80S. A FEW OF THE STORMS HAVE APPEARED A BIT VIGOROUS AND PULSY IN NATURE...AND THIS IS NOT UNEXPECTED GIVEN HIGH VALUES OF CAPE BUT VERY MARGINAL SHEAR VALUES. THE MODELS HAVE COME INTO BETTER AGREEMENT WITH REGARD TO THE TIMING OF THE SURFACE TROUGH SOUTHWARD TONIGHT. IN TANDEM WITH THE TROUGH...AN AXIS OF PW VALUES FROM 1.5 TO 1.75 INCHES SLIDES SOUTHWARD. GIVEN THE SLOW MOVEMENT OF THE CELLS...LOCALLY HEAVY RAIN WILL BE POSSIBLE...BUT NOT WIDE SPREAD ENOUGH TO REQUIRE ANY KIND OF HEADLINE. AS TROUGH SLIDES SOUTH OVERNIGHT...AXIS OF THUNDERSTORMS SHOULD SHIFT SOUTH INTO SOUTHERN NEBRASKA...WITH SHOWERS AND THUNDERSTORMS CONFINED MAINLY TO SOUTH HALF OF THE FORECAST AREA THROUGH THE DAY WEDNESDAY. WILL THEN HOLD ONTO A SLIGHT CHANCE OF RAIN ACROSS THE SOUTH WEDNESDAY NIGHT AS THE CONVERGENCE ZONE FINALLY SHIFTS SOUTH OF THE FORECAST AREA. THEN...AM STILL BANKING ON THE SURFACE RIDGE NOSING IN FROM THE NORTHEAST ON THURSDAY...HOWEVER THE ETA DOES INDICATE THAT A WEAK VORT MAX MAY TRY TO SNEAK IN UNDER THE RIDGE AND GENERATE SCATTERED SHOWERS...BUT WILL HOLD OFF ON THIS FOR NOW UNTIL WE CAN BETTER PINPOINT WHETHER THIS MAY BE POSSIBLE. THEREAFTER...WITH RETURN FLOW BEGINNING ON FRIDAY...A COLD FRONT SETS UP ALONG THE FRONT RANGE OF THE ROCKY MOUNTAINS WITH A SURGE OF MOISTURE MOVING EASTWARD INTO OUR FORECAST AREA FRIDAY NIGHT AND EARLY SATURDAY. THUS...WILL INTRODUCE RAIN INTO THE SATURDAY FORECAST...BUT SHOULD END BY SATURDAY NIGHT. THE SURFACE TROUGH SHIFTS EAST INTO CENTRAL NEBRASKA ON SUNDAY...BUT MOISTURE WILL BE QUITE LIMITED. STILL ENOUGH FOR A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS THOUGH. THE SURFACE TROUGH THEN MEANDERS JUST EAST OF THE FORECAST AREA ON MONDAY. THE GFS SEEMS TO INDICATE MOST OF THE FORCING WOULD BE WEST AND NORTH OF THE FRONT...THUS WILL INTRODUCE A CHANCE OF RAIN ACROSS THE NORTHERN HALF OF THE FORECAST AREA ON MONDAY. THE FRONT THEN REENERGIZES ITSELF ACROSS CENTRAL NEBRASKA ON TUESDAY WITH ADDITIONAL CHANCE FOR SHOWERS AND THUNDERSTORMS THAT DAY AS WELL. BOTTOM LINE...IT LOOKS LIKE THE EXTENDED PATTERN WILL BECOME SOMEWHAT UNSETTLED AS THE PATTERN SHIFTS...WITH RIDGE MOVING TO THE EAST. .OMA...NONE. DEWALD
Hazardous weather outlook, Jun 17, 11:05 AM CDT, 4 hours 16 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-172300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1105 AM CDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...AND THEN LINGER INTO TONIGHT. AN ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HEAVY RAIN WILL BE THE PRIMARY HAZARD FROM THE SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS MAY CONTINUE OVER PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA ON WEDNESDAY...DIMINISHING DURING THE AFTERNOON. THERE IS ALSO A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND NEXT SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. KING
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.